I was diagnosed with COPD 5 years ago. I was prescribed large doses to prednisone to get it under control, as well as Spiriva and Qvar 2/day. At that time I was taking 50mg 3/day. It was my first experience with prednisone and the only time I have taken it. I thought I was going to die. Since then I have maintained pretty well with my exercise and medication, have never had to use my rescue inhaler. I did lose my good job because of the COPD. In the past three months I have had an infected bursa in my elbow which required large doses of Doxycycline which made me an insomniac, a nervous wreck and to lose my appetite. Just about the time that was getting well, I developed a really sore throat. Was told I had a sinus infection although no sinus pressure or pain, or colored discharge. Was prescribed amoxicillin 2000mg/day. That run was completed, felt better for four days and the sore throat came back even worse. Was given a 2m injection of Rocephin. That messed my digestive tract up real well. I started having bad anxiety almost constantly since the Doxycycline. The sore throat and massive post-nasal drip continued. Went to see ENT Dr. yesterday. Prescribed more prednisone. As I said I am a nervous wreck, I have lost 15 pounds, I feel totally weak all the time, and am still not sleeping well. Had a bad panic attack this morning, as I am getting chest congestion now. I hate to be a whiner because I know a LOT of people are worse off than me. Until the COPD I was rarely ill.
All of the drugs you are on for COPD can cause anxiety. I don't understand why you are on 2 inhalers, but one, or both of them might be the cause of your reaction also. Prednisone is used mostly for flare ups, and short term. Long term use can cause all kinds of problems. You should research the side effects of all of the drugs you are on.
Anxiety should go away after you stop taking the prednisone. If not, its one of the other drugs also causing it.
Sinus infections and bronchitis are common with COPD and can happen frequently, especially if you smoke, or are around anything that will aggravate your condition.
Your doctor can prescribe something like Xanax for the anxiety. Or maybe you are being treated too aggressively.
You might also want to see an allergist. Taking a probiotic will help with your stomach issues from the antibiotics.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 18 Jul 2009 • 1 answer
Updated 10 Jan 2011 • 2 answers
Updated 16 Feb 2013 • 1 answer
Updated 16 Oct 2014 • 1 answer
Updated 29 Dec 2014 • 2 answers